MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 12MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 12MM; BIT, SURGICAL
Model Number 72204050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, an acufex trunav retrograde drill was used, the cutter broke inside the tunnel.All the pieces were removed using suction.The procedure was successfully completed without delay using a back-up device.No patient injury or further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review found no similar reported events in the past year.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest that the anticipated risk region is not adequate.Smith and nephew has not received adequate clinical information nor the device, therefore, a thorough medical investigation could not be rendered nor could the clinical root cause of the reported failure be determined.Based on the information provided, all the pieces were removed using suction and the procedure was successfully completed without delay using a back-up device.Since there was no harm alleged or anticipated to this patient, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
RETROGRADE DRL 12MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12985094
Report Number1219602-2021-02698
Device Sequence Number17556605
Product Code GFG
UDI-Device Identifier00885554037791
UDI-Public00885554037791
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model Number72204050
Device Catalogue Number72204050
Device Lot Number4905307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date04/26/2022
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown